# SDR 2008FA0000776

- Difficulty date: October 24, 2008
- Submitted: November 19, 2008
- Operation: General aviation
- Aircraft: N24HM
- Make and model: Bell 47G-4A
- Aircraft serial: 7688
- Engine: Lyc VO540B1B3
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Guide
- Part number: AEL75838
- Condition: Worn
- Location: Nr 1 Cylinder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INVESTIGATION OF AN ACCIDENT IN WHICH ACFT LOST POWER AND WAS FORCED TO LAND THE FOLLOWING WAS DISCOVERED: COMPRESSION CHECK REVEALED THE NR 1 CYL WAS LEAKING PAST THE EXHAUST VALVE. (COMPRESSION 45/80).  EXAMINATION OF THE CYLINDER REVEALED THE EXHAUST GUIDE WAS EXTREMELY WORN AND CRACKED IN 4 PLACES.  VALVE OD .496 INCH GUIDE ID .540 INCH, .044 INCH CLEARANCE.  IT WAS FURTHER DISCOVERED THAT THE VALVE WAS PN SL-16740 NIMONIC VALVE GUIDE. THIS VALVE REQUIRES THE USE OF A HIGH CHROME CONTENT NI-RESIST VALVE GUIDE.  ECI VALVE GUIDE AEL 75838 WAS FOUND INSTALLED.  THIS IS A NI-RESIST VALVE GUIDE.  ECI VALVE GUIDE AEL 75838 WAS FOUND INSTALLED.  THIS IS A NI-RESIST GUIDE.  HOWEVER IT DOES NOT HAVE THE CHROME CONTENT OF THE AEL75838HC AND ACCELERATED WEAR WILL RESULT.
